... this? Brain zaps and dizziness, mood swings are bad. I need help! It's been 2 weeks since I took my last lexapro and I did taper it, but maybe not slowly enough!
Dear Jackie D
5htp is a great recommendation, also research Gabba and Calm, both are excellent products to help navigate the effects of withdrawl from ssri's such as lexapro and you can take the afformentioned supplements together with no risk of injury at the appropriate dosage levels.
Exercise and eating fruits and veggies that promote seratonin uptake also are very good to balance the brain chemistry and crucial at a time where with a lexapro withdrawl it is exactly the area you want to concentrate your healing on.
Your best defense is a good offense. Research ssri's and what they do and the multitude of side effects that come with them.
You can curtail a lot of unnecessary suffering with supplements and eating right.
Good Luck to you!
No ideas on supplements, but I want to add that I am so glad I decided to quit Lex! I will gladly suffer thru the w/D's to get to the other side. My issue has been seeing bugs out of the corner of my eye. I realized after a couple days that it must be the w/d from the Lex. I wish all of us a speedy recovery. WE CA DO IT!
4 years ago i tapered off of celexa (with dr supervision) and had withdrawal symptoms for weeks. about 9 months later i needed to go back on something because of my job, so my doc put me on lexapro.
now things in my life are better, and i wanted to get off the lexapro (20mg) again. this time i have a new dr (because i moved), and she had me take 20 mg prozac during the first 2 weeks of the tapering off (at 10 mg lexapro), then stop the lexapro alltogether. the withdrawal from the lexapro has been MUCH less noticeable. IF i start to have symptoms they don't start until early afternoon. so 2 weeks of 20mg prozac and 1/2 my lexapro dose, then 1.5 weeks only the prozac. NOW i've been on 10mg prozac for about 6 days. still IF i have symptoms they only come on in the afternoon and are pretty mild. i'm able to stay at work and function. when i was tapering off the celexa i missed quite a bit of work and the symptoms started as soon as i got up in the morning.
all in all, i'm having a MUCH better experience so far. i'm still not holding my breath that this is all there will be to it. i know it takes weeks for this stuff to build up in your system, so it could take weeks for me to really start feeling the withdrawal. i am optimistic though. :)
as always, check with your doctor to see what might work best for you and keep them informed of your progress - no matter what it is.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Apr 2012 • 1 answer
Updated 17 Apr 2012 • 1 answer
Updated 29 Nov 2017 • 1 answer
Posted 18 Mar 2018 • 0 answers
Updated 25 Apr 2018 • 1 answer